Alert archive / North Dakota / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 20, 2013, 1:17 AM CDT for Stutsman County, North Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2013, 1:17 AM CDT (06:17 UTC)
- Expired
- Jun 20, 2013, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Stutsman County, ND
The radar
The Bismarck radar (KBIS), 130 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 2172 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097
WGUS53 KBIS 200617
FFWBIS
NDC093-201230-
/O.NEW.KBIS.FF.W.0005.130620T0617Z-130620T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
117 AM CDT THU JUN 20 2013
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 730 AM CDT
* AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA FROM MEDINA TO NEAR GACKLE AND MILLARTON. RAINFALL
RATES OF TWO TO THREE INCHES PER HOUR ARE OCCURRING WITH THESE
STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
OF SOUTHERN STUTSMAN COUNTY...INCLUDING THE TOWNS OF MEDINA AND
MILLARTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4663 9923 4680 9944 4691 9944 4699 9912
4667 9913 4667 9874 4663 9857 4662 9858
$$
AYD2 follow-up statements
474
WGUS73 KBIS 200820
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
320 AM CDT THU JUN 20 2013
NDC093-201230-
/O.CON.KBIS.FF.W.0005.000000T0000Z-130620T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STUTSMAN ND-
320 AM CDT THU JUN 20 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN STUTSMAN
COUNTY UNTIL 730 AM CDT...
AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED UP
TO FOUR INCHES OF RAIN HAS FALLEN JUST SOUTH OF MEDINA AND
CLEVELAND...AND IN THE GACKLE AREA. ADDITIONAL THUNDERSTORMS ARE
POSSIBLE EARLY THIS MORNING WITH LOCALLY HEAVY RAINFALL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF SOUTHWESTERN
STUTSMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4663 9923 4680 9944 4691 9944 4699 9912
4667 9913 4667 9874 4663 9857 4662 9858
$$
AYD190
WGUS73 KBIS 200957
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
457 AM CDT THU JUN 20 2013
NDC093-201012-
/O.CAN.KBIS.FF.W.0005.000000T0000Z-130620T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STUTSMAN ND-
457 AM CDT THU JUN 20 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
STUTSMAN COUNTY HAS BEEN REPLACED BY AN AREAL FLOOD WARNING...
IF ONGOING FLOODING HAS BEEN OBSERVED WITHOUT PROPER SIGNING OR
BARRICADES...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582.
&&
LAT...LON 4663 9923 4680 9944 4691 9944 4699 9912
4667 9913 4667 9874 4663 9857 4662 9858
$$
AYDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 1:15 AM CDT, 2 minutes earlier.
Area forecast discussion, Jun 20, 1:15 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 115 AM CDT THU JUN 20 2013 .UPDATE... ISSUED AT 110 AM CDT THU JUN 20 2013 UPDATE MAINLY FOR POPS OVERNIGHT INTO THURSDAY...INCREASING ACROSS THE JAMES RIVER VALLEY WHERE WIDESPREAD STORMS ARE ONGOING. ISOLD LARGE HAIL AND FLASH FLOOD THREAT EXPECTED TO PERSIST THERE FOR AT LEAST THE NEXT FEW HOURS. ALSO MONITORING STORMS MOVING OUT OF MONTANA...EXPECTED TO IMPACT THE WEST LATE. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 333 PM CDT WED JUN 19 2013 MAIN CONCERNS THIS FORECAST INCLUDE THUNDERSTORMS...THEIR SEVERE POTENTIAL AND POSSIBLE HEAVY RAIN. LATE THIS AFTERNOON AN ELEVATED MIXED LAYER FROM EASTERN MONTANA INTO WESTERN NORTH DAKOTA IS PROVIDING A SIGNIFICANT CAP. TO THE EAST OF THIS A MOISTURE PLUME EXTENDS FROM EASTERN NORTH DAKOTA THROUGH THE NORTH CENTRAL SUPPORTING WEAK CONVECTION BUT WITH LITTLE WIND SHEAR TO SUPPORT CONTINUING DEVELOPMENT. SO WILL BE WAITING FOR THE A STRONGER SHORTWAVE ACROSS WYOMING AND MONTANA TO ENTER THE PICTURE LATER THIS EVENING AND OVERNIGHT. THIS WILL SUPPORT MORE WIDESPREAD THUNDERSTORMS...AND CURRENT THINKING IS A LINE OF STORMS CAPABLE OF SEVERE WINDS MAY DEVELOP ACROSS MONTANA AND ENTER THE NORTHWEST INTO PORTIONS OF THE NORTH CENTRAL LATE EVENING OR AFTER MIDNIGHT. ABOVE NORMAL MOISTURE IS AVAILABLE... WITH PWATS SIGNIFICANTLY ABOVE NORMAL SUGGESTING THAT HEAVY RAIN IS POSSIBLE. THE ONE FACTOR LIMITING FLASH FLOOD PRODUCING RAINS MAY BE THE EXPECTED FAST MOVEMENT OF THE THUNDERSTORMS. ON THURSDAY...THE EXPECTED REMNANTS OF OVERNIGHT CONVECTION WILL BE IN CENTRAL NORTH DAKOTA. ANOTHER ROUND OF SEVERE STORMS EXPECTED TO PICK UP STEAM LATE IN THE AFTERNOON AND EVENING. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 333 PM CDT WED JUN 19 2013 THE MAIN FORECAST CONCERNS IN THE LONG TERM PERIOD ARE SEVERE WEATHER POTENTIAL...HEAVY RAIN POTENTIAL...AND TIMING ISSUES THROUGH SATURDAY. THE UPPER LEVEL LOW/TROUGH REMAINS IN PLACE OVER THE ROCKIES THROUGH SATURDAY...THEN THE MODELS BEGIN TO MOVE THE UPPER LOW NORTHEASTWARD TOWARDS SOUTHERN SASKATCHEWAN/MANITOBA SATURDAY/SATURDAY NIGHT/SUNDAY. CHANCE OF SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK WITH GENERAL SOUTHWEST UPPER LEVEL FLOW. THURSDAY...STRONG TO POTENTIALLY SEVERE STORMS FROM AN ORGANIZED STORM CLUSTER MAY PERSIST ACROSS NORTHERN COUNTIES THURSDAY MORNING...AND STORM RE-INTENSIFICATION IS EXPECTED DURING THE AFTERNOON/EVENING HOURS ALONG A STRONG MOISTURE CONVERGENCE AXIS WITH DEWPOINTS IN THE UPPER 60S AND PWAT VALUES APPROACHING 2 INCHES. BY EARLY THURSDAY EVENING THE NAM AND GFS ARE IN AGREEMENT REGARDING THE POSITION OF THE SURFACE TROUGH...ROUGHLY FROM NEAR BOTTINEAU/MINOT TO BETWEEN BISMARCK AND JAMESTOWN. THE EUROPEAN MODEL IS A BIT SLOWER...DEPICTING THE FRONT FROM NEAR STANLEY TO NEAR BISMARCK. FELT CONFIDENT ENOUGH THAT THE FAR SOUTHWEST CORNER OF THE STATE WOULD BE FREE OF THUNDERSTORMS THURSDAY EVENING...AND KEPT BEST CHANCES OF THUNDERSTORMS FROM THE BOTTINEAU/TURTLE MOUNTAINS TO STEELE AND THE JAMES RIVER VALLEY WITH "LIKELY" CHANCES. SEVERE PARAMETERS CONTINUE ALONG AND EAST OF THE FRONT. CAPE VALUES UP TO 2500 WITH 0-6KM BULK SHEAR VALUES UP TO 40-45. BY MIDNIGHT/1AM (06Z FRI)...THE GFS IS FASTEST - DEPICTING THE FRONT OVER THE RED RIVER VALLEY - AND THE NAM/EC KEEP IT IN OR JUST EAST OF THE JAMES RIVER VALLEY. REGARDLESS...CHANCES OF PRECIPITATION FALL IN CENTRAL NORTH DAKOTA WITH THE SURFACE FRONT EXITING THE AREA AND UPPER LEVEL SUPPORT WEAKENING. HOWEVER ANOTHER UPPER LEVEL IMPULSE APPROACHES SOUTHWESTERN NORTH DAKOTA FROM WYOMING. BULK SHEAR INCREASES WITH MODERATE INCREASES IN CAPE...AND KEPT A SLIGHT CHANCE IN THE WEST. FOR FRIDAY...TODAY'S MODELS DID NOT SET UP A HEAVY RAIN EVENT...INSTEAD SEVERAL UPPER LEVEL IMPULSES MOVE THROUGH THE STATE ON THE SOUTHWEST FLOW ALOFT...BUT THE MODELS DEVELOP THE SURFACE LOW FARTHER SOUTH IN THE SOUTHERN PLAINS. KEPT GOOD CHANCES OF PRECIPITATION FOR FRIDAY AND FRIDAY NIGHT. SEVERE PARAMETERS STILL IN PLACE. SATURDAY THE MODELS DEVELOP THE SURFACE LOW FARTHER NORTH WITH THE UPPER LEVEL LOW/TROUGH MOVING NORTHEASTWARD ACROSS MONTANA INTO WESTERN NORTH DAKOTA AND INTO SOUTHEAST SASKATCHEWAN. THIS WOULD SET UP A WIDESPREAD MODERATE TO HEAVY RAIN EVENT...BUT MODELS ARE NOT IN AGREEMENT FOR PLACEMENT AND TIMING. NEAR SEASONAL TEMPS ARE EXPECTED THROUGH THE WEEKEND...FOLLOWED BY SOME WARMING EARLY NEXT WEEK. HIGHS 70-80 THROUGH THE WEEKEND...AND LOW TO MID 80S EARLY NEXT WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 110 AM CDT THU JUN 20 2013 REFINED TIMING OF CONVECTION OVERNIGHT AND THURSDAY FOR THE 06Z ISSUANCE. MAINLY VFR CIGS/VSBYS EXPECTED...EXCEPT FOR PERIODS OF MVFR CIGS/VSBYS IN THUNDERSTORMS. AFTERNOON/EVENING STORMS WILL BE MOST WIDESPREAD AT KMOT/KBIS/KJMS. && .HYDROLOGY... ISSUED AT 333 PM CDT WED JUN 19 2013 THE THREAT FOR HEAVY RAIN EXISTS WITH THE EXPECTED THUNDERSTORMS LATE TONIGHT...THURSDAY...THURSDAY NIGHT AND FRIDAY. THE PRECIPITABLE WATER (PWAT) IS MUCH ABOVE NORMAL FOR THIS TIME OF YEAR. IF THUNDERSTORMS FORM AS EXPECTED...THE BEST CHANCE FOR AN INCH OR MORE OF RAINFALL WILL BE FROM FAR NORTHWEST...NORTH CENTRAL THROUGH THE NORTHERN JAMES RIVER VALLEY. ONE TO TWO INCHES OF RAIN IN THIS TWO DAY PERIOD IS POSSIBLE WITH MULTIPLE LINES OF THUNDERSTORMS. THE ONE FACTOR THAT MAY LIMIT THE FLASH FLOOD POTENTIAL WILL BE SIGNIFICANT MOVEMENT OF THE STORMS. ALSO THE SURFACE MOISTURE...WHILE BEING HIGH...HAS HAD SOME TIME TO DRY OUT RECENTLY. RAINFALL AMOUNTS OF ONE TO 2 INCHES SHOULD BE ABLE TO BE ABSORBED...ALTHOUGH MORE THAN TWO INCHES WOULD LIKELY CAUSE SOME PROBLEMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE/AVIATION...RP KINNEY SHORT TERM/HYDROLOGY...WAA LONG TERM...JV
Hazardous weather outlook, Jun 19, 10:57 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1057 PM CDT WED JUN 19 2013 NDZ004-011-012-210400- BOTTINEAU-WARD-MCHENRY- 1057 PM CDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...REST OF TONIGHT RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. THUNDERSTORM CHANCES INCREASE TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE LATE TONIGHT...MAINLY NORTH OF LAKE SAKAKAWEA WEST OF HIGHWAY 83. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED FLASH FLOODING. THUNDERSTORMS CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN THURSDAY AND FRIDAY. NDZ001>003-005-009-010-013-017>023-025-031>037-040>048-050-051- 210400- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1057 PM CDT WED JUN 19 2013 /957 PM MDT WED JUN 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORM CHANCES INCREASE TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE MAINLY NORTH OF LAKE SAKAKAWEA AND WEST OF HIGHWAY 83 LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED FLASH FLOODING. THUNDERSTORMS CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN THURSDAY AND FRIDAY. KS/WAA/JV
In the hours before
Special weather statement, Jun 19, 11:28 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1128 PM CDT WED JUN 19 2013 NDZ037-200445- STUTSMAN ND- 1128 PM CDT WED JUN 19 2013 ...SPECIAL WEATHER STATEMENT FOR CENTRAL STUTSMAN COUNTY UNTIL 1145 PM CDT... AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF JAMESTOWN...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS OVER 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ELDRIDGE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. AYD
Special weather statement, Jun 19, 11:51 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1151 PM CDT WED JUN 19 2013 NDZ051-200545- DICKEY- 1151 PM CDT WED JUN 19 2013 ...SPECIAL WEATHER STATEMENT... AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL DICKEY COUNTY...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM. LOCATIONS IMPACTED INCLUDE... FULLERTON... VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Special weather statement, Jun 20, 12:02 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1202 AM CDT THU JUN 20 2013 NDZ051-200600- DICKEY- 1202 AM CDT THU JUN 20 2013 ...SPECIAL WEATHER STATEMENT... AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN DICKEY COUNTY...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM. LOCATIONS IMPACTED INCLUDE... OAKES... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Special weather statement, Jun 20, 12:17 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1217 AM CDT THU JUN 20 2013 NDZ037-200545- STUTSMAN ND- 1217 AM CDT THU JUN 20 2013 ...SPECIAL WEATHER STATEMENT FOR WESTERN STUTSMAN COUNTY UNTIL 1245 AM CDT... AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MEDINA..MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEDINA... CLEVELAND... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. AYD
Special weather statement, Jun 20, 12:25 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1225 AM CDT THU JUN 20 2013 NDZ037-047-048-200630- LA MOURE-LOGAN-STUTSMAN- 1225 AM CDT THU JUN 20 2013 ...SPECIAL WEATHER STATEMENT... AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN LOGAN COUNTY...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM. LOCATIONS IMPACTED INCLUDE... GACKLE...ALFRED... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 20, 12:48 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1248 AM CDT THU JUN 20 2013 NDZ037-200600- STUTSMAN ND- 1248 AM CDT THU JUN 20 2013 ...SPECIAL WEATHER STATEMENT FOR WESTERN STUTSMAN COUNTY... AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MEDINA...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEDINA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:20 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 55 min |
| Jun 19, 10:42 PM CDT | Flash Flood Warning | BIS | Stutsman | 6 hr |
| Jun 19, 11:18 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 42 min |
| Jun 19, 11:32 PM CDT | Flash Flood Warning | BIS | Dickey | 6 hr |
| Jun 19, 11:43 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 62 min |
| Jun 20, 12:48 AM CDT | Flash Flood Warning | BIS | LaMoure, Logan | 6 hr |
| Jun 20, 12:56 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 64 min |
| Jun 20, 1:53 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 67 min |
| Jun 20, 2:34 AM CDT | Flash Flood Warning | BIS | Dickey, LaMoure | 6 hr |
| Jun 20, 3:01 AM CDT | Flash Flood Warning | BIS | Wells | 6 hr |
| Jun 20, 4:12 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 63 min |
| Jun 20, 4:20 AM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 55 min |
| Jun 20, 4:27 AM CDT | Flash Flood Warning | BIS | Stutsman | 6 hr |
| Jun 20, 4:55 AM CDT | Areal Flood Warning | BIS | Dickey, LaMoure, Logan, Stutsman | 30 hr |
| Jun 20, 6:17 AM CDT | Areal Flood Warning | BIS | Wells | 28 hr |
| Jun 20, 11:00 AM CDT | Severe Thunderstorm Warning | BIS | McHenry | 60 min |
| Jun 20, 1:15 PM CDT | Flash Flood Watch | BIS | Dickey, Emmons, Foster, Kidder, LaMoure, Logan and 3 more | 62 hr |
| Jun 20, 4:30 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 60 min |
| Jun 20, 5:00 PM CDT | Flash Flood Warning | BIS | Emmons | 6 hr |
| Jun 20, 5:30 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 60 min |
| Jun 20, 5:31 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 44 min |
| Jun 20, 6:17 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 43 min |
| Jun 20, 6:49 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 41 min |
Nearby
Flash Flood Warnings in North Dakota, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.